Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jun 7, 2013, 3:01 AM EDT for Halifax County, Virginia. It took effect at Jun 8, 2013, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 3:01 AM EDT (07:01 UTC)
- In effect from
- Jun 8, 2013, 2:00 PM EDT
- Expired
- Jun 7, 2013, 3:16 PM EDT
- In force
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at Paces (PCEV2).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS41 KRNK 070701 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 301 AM EDT FRI JUN 7 2013 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... VIRGINIA... DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING DANVILLE...PACES...SOUTH BOSTON...MINOR FLOODING IS FORECAST. VERY HEAVY RAINFALL OF BETWEEN 2 AND 4 INCHES DURING THE PAST 24 HOURS WILL CAUSE RAPID RISES ALONG THE DAN RIVER THROUGH TODAY. THIS IN COMBINATION WITH ADDITIONAL HEAVY RAIN OF 1 TO 3 INCHES WILL LEAD TO FLOODING STARTING THIS MORNING AT DANVILLE AND CONTINUING DOWNSTREAM THIS EVENING AND OVERNIGHT. THE RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE INTO THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && NCC033-VAC143-590-071901- /O.NEW.KRNK.FL.W.0032.130607T1415Z-130609T0300Z/ /DVLV2.1.ER.130607T1415Z.130608T0000Z.130608T1500Z.NO/ 301 AM EDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER NEAR DANVILLE. * FROM THIS MORNING UNTIL SATURDAY EVENING. * AT 01 AM FRIDAY THE STAGE WAS...11.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 16 2013. $$ VAC083-071901- /O.NEW.KRNK.FL.W.0033.130608T0456Z-130610T0105Z/ /PCEV2.1.ER.130608T0456Z.130608T1800Z.130609T1305Z.NO/ 301 AM EDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER NEAR PACES. * FROM LATE TONIGHT UNTIL SUNDAY EVENING. * AT 01 AM FRIDAY THE STAGE WAS...4.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 21.4 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * AT 20.0 FEET...LOW-LYING PASTURE/AGRICULTURAL LANDS ARE FLOODED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.6 FEET ON OCT 29 2010. $$ VAC083-071900- /O.NEW.KRNK.FL.W.0034.130607T2329Z-130610T2015Z/ /SBNV2.1.ER.130607T2329Z.130609T0000Z.130610T0815Z.NO/ 301 AM EDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS EVENING UNTIL MONDAY AFTERNOON. * AT 02 AM FRIDAY THE STAGE WAS...8.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 24.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * AT 25.0 FEET...RIVERDALE BUSINESS DISTRICT BEGINS TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON FEB 8 2010. $$
2 follow-up statements
610 WGUS81 KRNK 071317 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 917 AM EDT FRI JUN 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...VIRGINIA... DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY THE FLOOD WARNING REMAINS IN EFFECT AS RUNOFF FROM YESTERDAYS RAINFALL CONTINUES TO PUSH STAGES UP ALONG THE DAN RIVER. THE CURRENT FORECAST TO REACH MINOR FLOOD STAGE IS BASED ON ADDITIONAL RAINFALL IN THE BASIN TODAY OF OVER ONE INCH AND IS HIGHLY DEPENDENT ON THE TRACK OF TROPICAL STORM ANDREA AND PRECIPITATION ASSOCIATED WITH IT. A SLIGHT SHIFT EASTWARD IN THE TRACK AND RAINFALL PATTERN WOULD KEEP THE HEAVIEST RAIN OUTSIDE THE DAN RIVER BASIN WITH SUBSTANTIALLY LOWER STAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY AROUND 2 PM. && NCC033-VAC143-590-072117- /O.EXT.KRNK.FL.W.0032.130608T0300Z-130608T1840Z/ /DVLV2.1.ER.130608T0300Z.130608T0600Z.130608T0640Z.NO/ 917 AM EDT FRI JUN 7 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER NEAR DANVILLE. * FROM TONIGHT UNTIL SATURDAY AFTERNOON * AT 08AM FRIDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 16 2013. $$ VAC083-072117- /O.EXT.KRNK.FL.W.0033.130608T1800Z-130609T1500Z/ /PCEV2.1.ER.130608T1800Z.130609T0000Z.130609T0300Z.NO/ 917 AM EDT FRI JUN 7 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER NEAR PACES. * FROM TOMORROW EARLY AFTERNOON UNTIL SUNDAY MORNING * AT 08AM FRIDAY THE STAGE WAS 8.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * AT 20.0 FEET... LOW-LYING PASTURE/AGRICULTURAL LANDS ARE FLOODED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.6 FEET ON OCT 29 2010. $$ VAC083-072117- /O.EXT.KRNK.FL.W.0034.130608T0329Z-130610T1215Z/ /SBNV2.1.ER.130608T0329Z.130609T1200Z.130610T0015Z.NO/ 917 AM EDT FRI JUN 7 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM TONIGHT UNTIL MONDAY MORNING * AT 08AM FRIDAY THE STAGE WAS 8.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 22.8 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7 FEET ON MAR 27 2012. $$
016 WGUS81 KRNK 071916 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT FRI JUN 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...VIRGINIA... DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY (OPTIONAL) AFFECTING THE FOLLOWING COUNTIES IN NORTH CAROLINA... CASWELL AND IN VIRGINIA...CITY OF DANVILLE...HALIFAX...PITTSYLVANIA ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FORECAST CRESTS ON THE DAN RIVER HAVE BEEN REDUCED FROM THIS MORNING DUE TO LOWER THAN FORECAST RAINFALL OCCURRING ACROSS THE BASIN TODAY. THE RIVER IS NO LONGER EXPECTED TO REACH FLOOD STAGE FROM DANVILLE DOWNSTREAM THROUGH PACES AND WILL BARELY REACH MINOR FLOOD STAGE AT SOUTH BOSTON. ON THE LOWER ROANOKE NEAR RANDOLPH THE FORECAST REMAINS FOR MINOR FLOODING...MAINLY OF LOWLAND AREAS NEAR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY AROUND 9 PM. && VAC037-083-080316- /O.EXT.KRNK.FL.W.0035.130607T2341Z-130608T2100Z/ /RNDV2.1.ER.130607T2341Z.130608T0600Z.130608T0900Z.NO/ 316 PM EDT FRI JUN 7 2013 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS EVENING UNTIL SATURDAY AFTERNOON * AT 02PM FRIDAY THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.6 FEET BY EARLY SATURDAY THE RIVER WILL FALL BELOW FLOOD STAGE LATE IN THE DAY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEB 1 2013. $$ NCC033-VAC143-590-071946- /O.CAN.KRNK.FL.W.0032.000000T0000Z-130608T1840Z/ /DVLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 316 PM EDT FRI JUN 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER NEAR DANVILLE. * AT 02PM FRIDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 17.0 FEET. $$ VAC083-071946- /O.CAN.KRNK.FL.W.0033.000000T0000Z-130609T1500Z/ /PCEV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 316 PM EDT FRI JUN 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER NEAR PACES. * AT 02PM FRIDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 20.0 FEET. $$ VAC083-080316- /O.EXT.KRNK.FL.W.0034.130608T1200Z-130609T0000Z/ /SBNV2.1.ER.130608T1200Z.130608T1200Z.130608T1200Z.NO/ 316 PM EDT FRI JUN 7 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM TOMORROW MORNING UNTIL SATURDAY EVENING * AT 02PM FRIDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO CREST VERY CLOSE TO FLOOD STAGE OF 19.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE RAPIDLY AFTER CRESTING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON MAR 8 2011. $$ PC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 1:17 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 7, 1:17 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 AM EDT FRI JUN 7 2013
.SYNOPSIS...
AS ANDREA HEADS NORTHEAST ALONG THE COAST...A COLD FRONT WILL
APPROACH THE REGION FROM THE WEST ON FRIDAY. THE FRONT WILL MOVE
THROUGH THE REGION ON SATURDAY...WITH HIGH PRESSURE BRIEFLY
ARRIVING FOR SUNDAY. ANOTHER COLD FRONT WILL APPROACH AND MOVE
THROUGH THE AREA MONDAY INTO TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 1040 PM EDT THURSDAY...
HAVE NOT HAD MUCH IN THE WAY OF FLOODING REPORTS THIS EVENING WITH
MOST OCCURRING EARLIER THIS AFTERNOON. WATCHED ONE BAND OF
CONVECTION OVER ASHE AND GRAYSON AND RATES WERE HIGH...BUT NOT
ENOUGH FOR FLOODING PER PHONE CALLS. MAIN ISSUE OVERNIGHT IS WHAT
OCCURS ACROSS THE SOUTHERN CWA WITH APPROACHING ANDREA...AND THE
SFC TROUGH SITUATED ACROSS THE SW CWA ATTM. THE 00Z NAM IS COMING
IN PINPOINT THAT CURRENT AREA OF SHOWERS FROM FLOYD DOWN TO THE
HIGH COUNTRY OF NC LINGERING HERE THROUGH THE NIGHT INTO FRIDAY.
OVERALL SOLUTIONS TEND TO FAVOR SOME MOVEMENT MORE TOWARD THE
NORTHEAST AND WEAKENING...WHILE HEAVIER RAINS FROM ANDREA HOLD OFF
THROUGH EARLY MORNING THEN MOVE INTO THE NC FOOTHILLS/PIEDMONT
AROUND DAWN. FOR NOW I AM HESISTANT TO ADD ANY COUNTIES FURTHER
WEST TO THE FLOOD WATCH CONSIDERING LACK OF REPORTS AND GIVEN SOME
MOVEMENT AND WEAKENING. WILL WATCH RADAR TRENDS THOUGH AND IF WE
ADD SOME COUNTIES IT WOULD BE THE NC MTNS INTO GRAYSON COUNTY
VIRGINIA. AS IT LOOKS NOW...HEAVIER RAINS WILL BE EAST OF THIS
FRIDAY.
NOT MUCH CHANGE TO OVERNIGHT TEMPS AND SKY COVER...WITH MUGGY
CONDITIONS REMAINING.
PREVIOUS VALID DISCUSSION...
COMPLEX SCENARIO CONTINUES ACROSS THE REGION. ACROSS THE REGION WE
HAVE HAD NUMEROUS SHOWERS ALONG AND JUST EAST OF THE CREST OF THE
BLUE RIDGE SINCE LAST NIGHT. THE HEAVIEST SWATHS OF RAIN EXTENDED
FROM ROUGHLY BLACKSBURG VA TO NEAR MOUNT AIRY NC...AND ANOTHER WAS
FROM JUST EAST OF ROANOKE VA TO STUART VA. BOTH OF THESE SWATHS HAD
PRECIPITATION ON THE ORDER OF 2 TO 3 INCHES WITH A FEW LOCATIONS
OVER 4 INCHES. OTHER HEAVY RAIN WAS FROM JUST NORTH OF ROANOKE VA TO
JUST WEST OF LEXINGTON VA.
OUR WEATHER PATTERN WILL CONTINUE TO BE A WET ONE HEADING INTO
TONIGHT AS PLENTY OF MOISTURE STREAMS NORTH IN ADVANCE OF AN
APPROACHING COLD FRONT. ON FRIDAY...WHILE THE FRONT DRAWS
CLOSER...ANDREA WILL BE HEADING NORTH THROUGH EASTERN VA AND EASTERN
NC. MODEL GUIDANCE AND QPF FORECASTS FROM WPC ARE BRINGING THE
WESTERN EDGE OF THE PRECIPITATION ASSOCIATED WITH ANDREA INTO THE
EASTERN PORTION OF THE FORECAST AREA ON FRIDAY...PERHAPS UP TO AN
ADDITIONAL 2 TO 2.5 INCHES IN ADDITION TO THE PRECIPITATION THAT
AREA RECEIVES THIS EVENING AND OVERNIGHT.
ONE FLOOD WATCH REMAINS IN EFFECT UNTIL 9PM FRIDAY. THIS ONE COVERS
THE AREA THAT WAS HIT THE HARDEST BY RAIN LAST NIGHT AND TODAY...AND
WILL BE ON THE FAR WESTERN EXTENT OF PRECIPITATION ASSOCIATED WITH
ANDREA ON FRIDAY. A SECOND FLOOD WATCH WILL BE ISSUED THAT FOCUSES
ON THE AREA THAT WILL GET A DECENT AMOUNT OF PRECIPITATION THIS
EVENING AND OVERNIGHT...BUT GET A GREATER AMOUNT OF RAINFALL ON THE
WEST SIDE OF ANDREA ON FRIDAY. THIS WATCH WILL BE IN EFFECT FROM 6AM
FRIDAY THROUGH 10PM FRIDAY.
LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 50S TO LOWER 60S
IN THE MOUNTAINS. ON FRIDAY...EXPECT LOWER 70S IN THE MOUNTAINS TO
THE MID TO UPPER 70S EAST OF THE RIDGE.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
AS OF 340 PM EDT THURSDAY...
THE TROPICAL SYSTEM WILL BECOME EXTRATROPICAL FRIDAY EVENING AND
WILL CONTINUE TO ACCELERATE NORTHEAST. THE DEEP MOISTURE WITH THE
SYSTEM PULLS OUT OF THE FORECAST AREA EARLY FRIDAY NIGHT. ANOTHER
SHORT WAVE COMING THROUGH THE LONG WAVE UPPER TROF OVER THE EASTERN
UNITED STATES IS FORECAST TO TRACK ACROSS THE SOUTHERN APPALACHIANS
LATE FRIDAY NIGHT INTO SATURDAY MORNING. SO HAVE KEPT A CHANCE OF
PRECIPITATION IN THE FORECAST.
HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST ON SATURDAY NIGHT AND
SUNDAY WITH A WARM FRONT THAT WILL MOVE NORTH FROM THE MID ATLANTIC
REGION INTO THE OHIO VALLEY. EXPECT THE COUNTY WARNING AREA TO BE IN
THE WARM SECTOR ON SUNDAY. NOT A LOT TO TRIGGER WIDESPREAD...
ORGANIZED SHOWERS AND THUNDERSTORMS BUT ENOUGH HEATING AND
INSTABILITY TO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 130 PM EDT THURSDAY...
MAINLY FOLLOWING WPC AND THE 00Z/ECMWF. MODELS BRING A LOW ACROSS
THE OHIO VALLEY ON MONDAY...THEN PUSHES A FRONT THROUGH THE FORECAST
AREA EARLY TUESDAY. EXPECT BEST CHANCE OF RAIN ON MONDAY AND MONDAY
NIGHT AHEAD OF THE FRONT.
UPPER PATTERN IS PROGRESSIVE. NOT MUCH OF A BREAK BETWEEN MONDAYS
SYSTEM AND THE NEXT LOW THAT APPROACHES THE AREA ON THURSDAY.
BETWEEN THE TWO SYSTEMS THE FRONT PUSHES FAR ENOUGH SOUTH AND EAST
FOR A COOLER...DRIER AIR MASS TO REACH THE FORECAST AREA.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
AS OF 740 PM EDT THURSDAY...
EXPECT POOR FLYING WEATHER OVER THE AREA OVERNIGHT INTO FRIDAY AS
MOISTURE FROM AN APPROACHING FRONT TO THE WEST AND REMAINS OF
TROPICAL STORM ANDREA AFFECT US. THERE MAY BE SOME PERIODS OF VFR
BUT SMALL WINDOWS AT BEST. THE EASTERN AREAS WILL STAY AROUND 1KFT
OR WORSE PER WEDGE AND STRATUS UNTIL THE CENTER OF ANDREA MOVES
NORTH ACROSS EASTERN VA/NC FRIDAY AFTERNOON TURNING WINDS MORE
NORTHERLY. RAIN SHOWERS WILL BE IN BANDS ACROSS SOUTHERN AREAS
DURING THE NEXT FEW HOURS...THEN PICK UP AGAIN ESPECIALLY FROM
ROANOKE SOUTH AND EAST BY DAYBREAK THROUGH LATE FRIDAY EVENING.
LEANED TOWARD IMPROVING CIGS AT KBLF/KLWB FRIDAY AFTERNOON AS
COULD SEE SOME SUBSIDENCE DRY THINGS A BIT. SOME GUSTY WINDS WILL
BE POSSIBLE IN THE KLYH/KDAN/KROA AREA FRIDAY AFTERNOON.
CONDITIONS WILL GRADUALLY IMPROVE FRIDAY NIGHT AS THE SYSTEM HEAD
NORTHEAST OF THE AREA.
ON SATURDAY...ANOTHER DISTURBANCE MAY CONTINUE TO POTENTIAL FOR
ADDITIONAL SHOWERS AND SUB-VFR CONDITIONS.
EARLY NEXT WEEK ANOTHER UPPER TROUGH WILL PROGRESS ACROSS THE
REGION. THIS WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND STORMS
AND SUB-VFR CONDITIONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ013-014-016>020-
022>024-032>035-043.
FLOOD WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING
FOR VAZ044>047-058-059.
NC...FLOOD WATCH THROUGH THIS EVENING FOR NCZ003-004-019-020.
FLOOD WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING
FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...DS/JH
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/JH/WPHazardous weather outlook, Jun 6, 4:10 PM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 410 PM EDT THU JUN 6 2013 NCZ003-004-019-020-VAZ013-014-016>020-022>024-032>035-043-072015- SURRY-STOKES-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY- 410 PM EDT THU JUN 6 2013 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO MEASURE AND REPORT THEIR RAINFALL. NCZ005-006-VAZ044>047-058-059-072015- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 410 PM EDT THU JUN 6 2013 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE FROM SHOWERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO MEASURE AND REPORT THEIR RAINFALL. NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-072015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON- MERCER-SUMMERS-MONROE-GREENBRIER- 410 PM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THESE MAY CONTAIN LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THESE MAY CONTAIN LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DS
In the hours before
Local storm report, Jun 6, 9:43 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 3 SW LYNCHBURG CITY 37.39N 79.19W
06/06/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
GREENWOOD DRIVE CLOSED DUE TO FLOODING. TIME ESTIMATED
BY RADAR
&&
EVENT NUMBER RNK1301442
FISHERLocal storm report, Jun 6, 9:46 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 1 SSE LYNCHBURG CITY 37.41N 79.14W
06/06/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
GRACE STREET CLOSED DUE TO DEBRIS ACROSS ROAD. TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER RNK1301443
FISHERLocal storm report, Jun 6, 9:47 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD LYNCHBURG CITY 37.42N 79.15W
06/06/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
CAMPBELL AVE CLOSED DUE TO DEBRIS ACROSS ROADWAY. TIME
ESTIMATED
&&
EVENT NUMBER RNK1301444
FISHERLocal storm report, Jun 6, 11:24 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 PM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLOOD S LOW GAP 36.53N 80.87W
06/06/2013 SURRY NC 911 CALL CENTER
ONE FOOT OF WATER COVERING LUMBER PLANT ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:31 PM EDT | Flash Flood Warning | RNK | Grayson | 4 hr |
| Jun 6, 8:59 PM EDT | Areal Flood Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 3 hr |
| Jun 6, 9:25 PM EDT | Areal Flood Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 4 hr |
| Jun 6, 9:45 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jun 6, 11:14 PM EDT | Flash Flood Warning | RNK | Carroll | 4 hr |
| Jun 7, 12:26 AM EDT | Areal Flood Warning | RNK | Grayson | 4 hr |
| Jun 7, 1:03 AM EDT | Areal Flood Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Campbell, Rockbridge and 3 more | 4 hr |
| Jun 7, 2:47 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jun 7, 3:01 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 12 hr |
| Jun 7, 3:01 AM EDT | River Flood Warning | RNK | Halifax | 30 hr |
| Jun 7, 10:46 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 17 hr |
Nearby
River Flood Warnings in Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.